Zoloft is considered a soft SSRI while Paxil is considered a potent SSRI. Zoloft is not linked with weight gain in the literature but everyone can react differently. Prozac is a good SSRI too with stimulating proprieties. Both drugs could have impact on your libido like most SSRIs.
If I were you I would pick Zoloft and continue it with Wellbutrin (Wellbutrin is critical if you need your libido and energy like you said) like you doctor said, based on what you are seeking. Don't give up seeking the right medication for you. You have more to try there is a pretty efficient tetracyclic and some good new generation tricyclics like nortriptyline but those are sedating and you take them before bedtime. The tetracyclic mirtazapine is very efficient to cut the depression but can numb your feelings as well and can cause lethargy.
I'm not sure about your last question on Wellbutrin
''Does Wellbutrin ever do that to people?''
Does what? Gives energy and increased libido? Yes, it's action of inhibiting the reuptake of dopamine and norepinephrine are suggesting exactly this.
So if I were you I would listen to the doc and go with Zoloft since it's a soft SSRI which is not supposed to cause lethargy. It's ''softness'' could also indicate that it won't affect your libido like Paxil did. Prozac is a good bet too in case you don't respond to Zoloft since it's not a substrate of Pgp unlike Zoloft and Paxil but Pgp doesn't seems to be a problem with you since you responded to Paxil. Well, yeah Prozac would be the AD I try if Zoloft is not doing the trick then I would move on to the tetracyclic.
You will have time to discuss all this with your doctor.
The information provided here is for informational purpose only. Any change in your medications and/or dosage must be addressed with a qualified physician.
I have used both zoloft and prozac in the past and they
both worked really well for me. Zoloft seemed to have fewer
side effects though. I am on zoloft now
along with wellbutriin and abilify. The wellbutrin helps with
the fatigue from the zoloft. My doc also has me on a very
low dose of abilify which has helped tremendously and
allows me to stay on a lower dose of the zoloft and wellbutrin.
Unfortunately for me it takes a combo to take away
my depression/axniety but it works so I do it. I am
on 75 of zoloft, 100 of wellbutrin and 5mg of abilify.
I hope you find something that works for you.
Thanks for the helpful advise. I'm just really tired of dealing with the side effects of SSRIs. They seem to make me totally impotent and really tired and from what I've experienced with Paxil, the withdrawals are terrible if I stop taking the medication. I seem to have no tolerance for any of the medications that I've tried lately and whatever side effects there seem to bet the ones I suffer from.That's the hell that I'm stuck in! I either feel better mentally from the SSRIs but, can't have sex or stay awake during the day or I feel agitated from the Wellbutrin but, I have no negative physical side effects. I want to try to mix Zoloft in with the rest of my medication but, I'm just terrified it will put me to sleep and kill my sex drive again. I just don't know what I should do. I can't take another round of total exhaustion and impotence followed by brain zaps and vertigo. I also can't seem to continue on the path that I'm on now. I feel like a lot of the agitation that I feel lately is from the Wellbutrin but, it seems to help with my energy levels. I feel like I'm such a pain to my doctor and maybe I shouldn't keep wasting her time and just leave her alone. I just can't seem to get this thing right!
Wow, you have so much knowledge. I'm hoping you can help. The most recent meds I took was prozac with lamictal.I have the sad, blues feelings but I also have the very agitated, irritable feelings. So, they seemed to work good for a while but tapered off. Lexapro worked just okay. Been years since I took Paxil so I can't remember how that worked. My marriage ***** so things are more stressful than normal and I can't seem to manage. I have a baby at home whos a little over a year so i'm wondering if some of it is post-partum too. In any event, I go back to my Psych next week and I want to offer some ideas. Also, I can't afford anything that is known to put of weight.
want2feelhappy, If you can't afford weight gain then I suggest talking to you psychiatrist about Wellbutrin and see if it works. Some SNRIs could work too.
ufcfan, you can talk to your doctor about mirtazapine, you take it before bedtime, it's sedative but with the Wellbutrin it could work. You seem to have issues with SSRIs this is why I'm suggesting the tetracyclic mirtazapine. Most reported side-effects are increased appetite, sedation. Don't give up trying to find the medication or combo that will work for you.
I seemed to notice that I felt better on Paxil but, for me the main problems that I had were sexual impotence and extreme fatigue. I seem to be having problems with Wellbutrin as far as agitation and I seem to be feeling depressed again. Wellbutrin might be a good medication to start with because it seems to suppress your appetite. It has mine anyway. I just seem to be one of the unlucky people that it doesn't help as much as SSRIs.
Mirtazapine. I'll run that by my doctor and see what she thinks. Does that seem odd that Wellbutrin by itself seems to make me feel irritable? My doctor said that with my anxiety issues Wellbutrin might make things worse. I'll talk to her and see if the addition of another medication will help even things out.
Wellburtrin and anxiety yeah probably a bad idea sine it's stimulating due to it's action of inhibiting the reuptake of both dopamine and norepineprhine. Irritation is often reported since while giving you energy it tense you up too, a kind of double edge sword.
DO NOT pick Prozac. They should take that crap and throw it all away. Definately tell him you want to try the Zoloft. I was on it for awhile and it did do wonders for me and it did not kill my sex drive. I am on Wellbutrin and venlafaxine now. The Venlafaxin at strong doses did have an effect on my maintaining an erection for awhile until I got used to the increased dosage. Now my system seems to be fine. It just took a little while to get my body used to the increased dosage when they strengthened it. In my life; I attempted suicide twice. Both times I was on Prozac. I think Prozac actually made me worse when it came to my moods. I would strike out at people and actually look for things to make myself even more depressed than I was. I totally agree with everyone else on here. Go with the Zoloft and good luck to you. After 30 years as being cronically depressed I know it hurts deeply. NO ONE knows what depression truly is unless they have actually been diagnosed with it and have gone through it. People who say it's just a faze are just morons. They don't have a clue.
Thanks to everyone and all the advise that I've received on all of my problems with my medication. I'm really hoping that Zoloft will help with my depression and anxiety and if I use Wellbutrin with it I can keep my energy and sex drive. I also take clonezepam and that seems to help out a lot with my anxiety but, I don't want to use them all the time because I hear that they can become quite addictive. I wish people could understand how hard it is to go through depression and anxiety and stop thinking that it's just a phase that people go through. I've been trying to explain to my dad what I've been going through but, he seems to just think that it's just a load of bull. All I want is to have a normal life and to be able to do the things that a normal person does. I want to able to concentrate and get things accomplished. I want to be able to get through a day without being so anxious that I just want to jump out of my own skin. I just want the thoughts of suicide that are always in the background of my mind to go away. I don't just rely on medication. I also have a councilor that I go to for therapy sessions and try to do everything that I can to work through my issues and I just feel so discouraged and overall defeated. I'll get things settled with my doctor and hopefully Zoloft will be the medication that will help this time without totally knocking me out and if I can just start to feel a little better than that will be huge improvement from how I've been feeling lately. I just want to thank everyone again for all the advise and encouragement that I've been getting from these last couple of posts and hopefully the next time I leave a post on our forum it'll be something positive in one way or another. Life is to short to spend locked in your room all the time trapped in your own head. I fell into a very deep dark whole over a year and a half ago and I thought that I would be able to solve all of these problems a lot faster but, I've come to realize that this may be a life long struggle that I'll have to deal with. I just hope that I can get through it.